MAUDE Adverse Event Report: MERGE HEALTHCARE MERGE HEMODYNAMICS; PROGRAMMABLE DIAGNOSTIC COMPUTER

MERGE HEALTHCARE MERGE HEMODYNAMICS; PROGRAMMABLE DIAGNOSTIC COMPUTER
Model Number MERGE HEMODYNAMICS 10.0.3 PATCH 1
Medical Device Problem Code Power Problem (3010)
Health Effect - Clinical Code No Known Impact Or Consequence To Patient (2692)
Date of Event 08/01/2018
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Troubleshooting activities included the customer replacing the blown fuse with a spare that is provided with the computer.After replacement, it was reported that the voltage light would not turn on.After checking all the connections again, a loose cable was found and reconnected.It was confirmed that the voltage light issue was resolved.The customer confirmed to merge technical support on 03aug2018 that the issue had been resolved.Merge technical support reminded the customer that the hemo system should be turned off prior to unplugging any parts of the workstation to prevent blown fuses.For this reason, conclusion code 61 (unintended use error) was used.The potential impact to a patient has been reviewed and the severity level has been assessed as medium (non-serious injury).Device labeling, hemo-6373 v10 user manual, addresses the potential for such an occurrence as noted in the led behavior section, "5 v led 4.5 to 5.5 v: if it drops below or if there's a blown fuse on the hemo monitor pc's pci card, the led goes out." also found in the general equipment care section, it states, "inspect overall physical condition of the system components, peripherals, and interconnecting cables.Perform any corrective actions required." no further actions are anticipated at this time due to the issue being readily apparent to the user, troubleshooting information provided in the user manual, and the potential non-serious injury to a patient.(b)(4).
 
Event or Problem Description
Merge hemodynamics displays, measures, and records physiological data from a human patient undergoing a cardiac catheterization procedure.The system comprises the patient data module and the merge hemodynamics hemo monitor pc.The two units are connected via a serial interface.All vital parameters and evaluations are registered and calculated in the patient data module.This data is then transmitted to the merge hemodynamics hemo monitor pc via the serial interface.All data can be shown and monitored on the merge hemodynamics hemo monitor pc.On (b)(6) 2018, a customer reported to merge healthcare that "???" displayed on the hemo monitor and the pdm (patient data module) was not working caused from a blown fuse on the 12 v.It was further reported that a patient was present and was under sedation causing a delay in treatment to be greater than fifteen (15) minutes while the fuse was changed out and the hemo system rebooted.With merge hemo not capturing physiological data, there is a potential for incorrect treatment that could cause harm to the patient.The procedure was completed successfully once the fuse was replaced and the hemo application was rebooted.(b)(4).

Brand Name
MERGE HEMODYNAMICS
Common Device Name
PROGRAMMABLE DIAGNOSTIC COMPUTER
Manufacturer (Section D)
MERGE HEALTHCARE
900 walnut ridge drive
hartland WI 53029
MDR Report Key7831482
Report Number2183926-2018-00082
Device Sequence Number11069849
Product Code DQK
UDI-Device Identifier00842000100010
UDI-Public00842000100010
Combination Product (Y/N)N
Initial Reporter StateLA
Initial Reporter CountryUS
PMA/510(K) Number
K082421
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source user facility
Initial Reporter Occupation Other
Type of Report Initial
Report Date (Section B) 08/01/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberMERGE HEMODYNAMICS 10.0.3 PATCH 1
Was Device Available for Evaluation? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 08/01/2018
Initial Report FDA Received Date08/30/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1